Hail, Lincoln
- When
- May 23, 5:50 PM CST
- Where
- Lincoln County, Chandler
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.700, -96.883
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 23, 1:51 PM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT SUN MAY 23 2004 .DISCUSSION... FRONT WHICH PUSHED INTO THE FA THIS MORNING EXTENDS FROM NCNTRL OK INTO SW OK AND HAS VIRTUALLY COME TO A HALT. WINDS HAVE BECOME LIGHT ON BOTH SIDES OF THE FRONT LIMITING LOW LVL CONVERGENCE. SAT LOOP SHOWS NO SIG CU DEVELOPMENT SO WITH CONVERGENCE REMAINING WK IT APPEARS THAT CAP WILL ONCE AGAIN SUPPRESS TSTM DEVELOPMENT. FNTL BOUNDARY WILL WASH OUT THIS EVENING WITH SE TO SLY LO LVL FLO RETURNING AS PRES FALLS IN LEE OF ROCKIES IN ADVANCE OF NEXT UPR SYS. DRY LINE AGAIN TAKES SHAPE TO THE WEST AGAIN ON MONDAY WITH SLY FLO TO THE EAST BRINGING MID/UPPER 60 DEWPOINT AIR BACK INTO WRN OK. ALSO LOOKS LIKE MID LVL TEMPS WILL WARM AGAIN AFTER BRIEF COOLING TODAY. THUS CAP STRENGTH WILL AGAIN BE AN ISSUE TO CONTEND WITH FOR TSTM INITIATION ALONG THE DRY LINE. WILL GO AHEAD WITH LO POPS IN WRN OK MONDAY AFTN IN THE VCNTY OF THE DRY LINE. FNT BEGINS TO PUSH BACK SWD MONDAY NIGHT AND SHUD MAKE INTO FAR NRN SECS OFTHE FA BY SR TUESDAY AND WILL CONTINUE WITH LO POPS FOR ABOUT THE NRN THIRD OF THE FA. FNT CONTINUES SEWD TUESDAY BEFORE STALLING THEN GRDLY LIFTING NWD TUESDAY NIGHT/WED. WILL CONTINUE WITH POPS THROUGH THAT PD ALTHOUGH WILL STILL HAVE TO CONTEND WITH THE CAP. GFS HAS TRENDED MORE TOWARD ECMWF SOLN WITH RESPECT TO S/W MOVING OUT OF SWRN U.S. LATER IN THE WEEK. WILL PUSH POPS BACK INTO THE THURSDAY NIGHT/FRIDAY TIME FRAME WITH THIS FEATURE. LOOKS LIKE MAIN UPR TROF WILL BE KICKED EWD WITH ASSOCIATED SFC CDFNT PROGGED TO PUSH IN THE FA SUNDAY. WILL ADD POPS FOR SUNDAY BASED ON THIS SCENARIO. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 90 68 86 / 10 10 10 20 HOBART OK 66 95 67 87 / 10 20 20 20 WICHITA FALLS TX 70 93 70 92 / 10 10 10 20 GAGE OK 63 96 59 80 / 10 20 20 10 PONCA CITY OK 68 91 67 82 / 10 10 30 20 DURANT OK 70 90 71 90 / 10 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 2
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN MAY 23 2004
OKZ004>048-050>052-TXZ083>090-241200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING OVER PARTS OF OKLAHOMA AND NORTH TEXAS.
LOCATION...
IF SEVERE THUNDERSTORMS WERE TO OCCUR...THEY WOULD MOST LIKELY BE
ALONG AND EAST OF A LINE FROM SEYMOUR TEXAS...TO CHICKASHA...TO
CUSHING.
TIMING...
SEVERE WEATHER POTENTIAL WILL BE GREATEST BETWEEN 5 PM AND 10 PM.
RECOMMENDED ACTIONS...
ALTHOUGH CHANCES OF THUNDERSTORM INITIATION CURRENTLY ARE TOO LOW TO
JUSTIFY A SLIGHT RISK AREA...THERE IS STILL SOME POTENTIAL FOR
SEVERE WEATHER. SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN
THE AFFECTED AREAS SHOULD LISTEN FOR LATER UPDATES...AND CONSIDER
THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS LATE IN THE DAY.
DISCUSSION...
A COLD FRONT...SAGGING SOUTHEASTWARD ACROSS CENTRAL OKLAHOMA AND
WESTERN NORTH TEXAS THIS MORNING... WILL WEAKEN AND STALL ACROSS
CENTRAL...AND SOUTHWEST OKLAHOMA AND NORTH TEXAS BY EARLY EVENING.
ALTHOUGH THE CAP... WHICH HAS HELD OFF STORMS FOR THE LAST SEVERAL
DAYS... IS FORECAST TO WEAKEN TODAY... THE LIMITED AMOUNT OF LIFT
ALONG THE FRONT IS NOT LIKELY TO BE SUFFICIENT FOR THUNDERSTORM
DEVELOPMENT. HOWEVER... IF STORMS CAN DEVELOP... INSTABILITY AND
WIND PROFILES INDICATE THAT THEY COULD EASILY BECOME SEVERE...WITH
LARGE HAIL THE PRIMARY CONCERN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE LOW CHANCES FOR THUNDERSTORMS AGAIN MONDAY THROUGH
WEDNESDAY... AND THURSDAY NIGHT INTO FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY...MAY 24.
MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 612 PM CDT SUN MAY 23 2004 OKZ026-232330- LINCOLN OK- 612 PM CDT SUN MAY 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A DEVELOPING THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF WARWICK AT 612 PM CDT...NEARLY STATIONARY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LARGE HAIL IS THE THREAT IF THE STORM BECOMES SEVERE. WR
The Norman radar (KTLX), 54 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
4 hail. Local standard time, as filed.
Hail was observed on the east side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396124, 5396125, 5396175, 5396176.